Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 23, NWS Albuquerque, NM

October 28, 2000Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Oct 28, 2000, 12:15 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 28, 2000, 12:15 PM MDT (18:15 UTC)
Expired
Oct 28, 2000, 3:15 PM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Curry County, NM, Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 281815
FFWABQ
NMC009-041-282115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1215 PM MDT SAT OCT 28 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO   
  NORTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 1215 PM MDT...PUBLIC AND LAW ENFORCEMENT OFFICIAL REPORTED FLASH 
  FLOODING IN AND AROUND CLOVIS AND PORTALES.  HEAVY THUNDERSTORM
  RAINS WILL CONTINUE ACROSS MUCH CURRY AND ROOSEVELT COUNTY THROUGH
  EARLY AFTERNOON. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE
  IN LOCALIZED AREAS. 

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3425 10345 3412 10329 3405 10302 3475 10351

KJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 10:27 AM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 28, 10:27 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 AM MDT SAT OCT 28 2000

WOW...ACTION-PACKED MORNING. FLASH FLOOD AND SEVERE THUNDERSTORM
WATCHES MUCH OF THE EASTERN PLAINS WITH APPROACH OF POWERFUL UPPER
SYSTEM. ALSO SNOW ADVISORY FOR SANGRE DE CRISTOS FOR LATER AFTERNOON
INTO EVENING. NOT SURE RIGHT NOW THAT THIS WILL BE CONTINUED FOR THE
EVENING HOURS IN LATE PM PACKAGE...BUT FOR NOW MAIN CONCERN IS FLASH
FLOODING AND SEVERE POTENTIAL IN EAST. THIS TAKES PRIORITY. THINGS
CALM DOWN TONIGHT AND SUNDAY.

.ABQ...ADVYS...SNOW ADVISORY ABOVE 8000 FEET LATE AFTERNOON AND
       EVENING FOR SANGRE DE CRISTOS (ZN 4).
       WATCH...FLASH FLOOD WATCH TOD	AY MUCH OF EASTERN PLAINS (ZONES
       6...12...13...18>21.)

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 10:29 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval46 min
Oct 28, 11:14 AM MDTSevere Thunderstorm WarningABQCurry, Roosevelt46 min
Oct 28, 11:14 AM MDTSevere Thunderstorm WarningABQChaves46 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.